Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 13, NWS Louisville, KY

April 12, 2005Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Apr 12, 2005, 5:27 PM EST for Perry County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2005, 5:27 PM EST (22:27 UTC)
Expired
Apr 12, 2005, 6:00 PM EST
In force
33 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Perry County, IN

The radar

The Louisville radar (KLVX), 69 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 11:05 AM ESTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 122228
SVRLMK
INC123-122300-
/O.NEW.KLMK.SV.W.0013.050412T2227Z-050412T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 PM EST TUE APR 12 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 600 PM EST

* AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF ADYEVILLE...OR ABOUT 54 MILES EAST OF MOUNT CARMEL...
  AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRISTOW AND ADYEVILLE BY 535 PM EST
  SASSAFRAS...APALONA AND UNIONTOWN BY 545 PM EST
  BANDON BY 550 PM EST
  BRANCHVILLE BY 555 PM EST
  6 MILES NORTH OF MT. PLEASANT BY 555 PM EST

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3820 8680 3806 8677 3812 8649 3826 8662

$$

JSD
1 follow-up statement
000 
WWUS53 KLMK 122256
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT TUE APR 12 2005

INC123-122306-
/O.EXP.KLMK.SV.W.0013.000000T0000Z-050412T2300Z/
PERRY IN-
556 PM EST TUE APR 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PERRY COUNTY WILL BE
ALLOWED TO EXPIRE AT 600 PM EST...

LAT...LON 3820 8680 3806 8677 3812 8649 3826 8662

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 12:30 PM EST, 4 hours 57 minutes earlier.

Area forecast discussion, Apr 12, 12:30 PM EST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
130 PM EDT TUE APR 12 2005

.SHORT RANGE (DAYS 0-3: TONIGHT-FRIDAY)
MAIN FOCUS IN THE SHORT TERM WILL BE ON THE NEXT 24-36 HOURS, AFTER
WHICH MID-LEVEL RIDGING WORKS INTO THE FCST AREA WITH DRY WX
EXPECTED THU-FRI. NEGATIVELY TILED TROF TRANSLATING SLOWLY EASTWARD
THIS AFTERNOON, WITH A PRONOUNCED DRY SLOT WRAPPING AROUND INTO KY,
SW IND, AND SE IL. INSTABILITY HAS INCREASED IN THOSE AREAS TO OUR
WEST THAT HAVE SEEN LOW CLOUDS BREAK UP. TSRA WILL CONTINUE TO
DEVELOP ALONG SFC TROF (NOW EXTENDING FROM SRN IL TO NEAR KBNA)
WITHIN THE UNSTABLE ENVIRONMENT. LATEST NAM/RUC PICK UP ON THIS
CONVECTIVE REDEVELOPMENT, TAKING SCT-NUMEROUS TSRA NEWD ACROSS THE
FA LATE THIS AFTERNOON INTO THE EVENING HOURS. WITH THESE STORMS,
MAIN THING WELL HAVE TO WATCH FOR IS HAIL. MANY REPORTS OF HAIL
YESTERDAY ACROSS NE/KS/MO WITH THIS SAME SYSTEM. INTO THE OVERNIGHT
HOURS, SHRA WITH EMBEDDED THUNDER SHOULD CONTINUE IN A BAND TO THE
NORTH OF 500MB LOW CENTER IN CONJUNCTION WITH ISENTROPIC UPGLIDE ON
295-310K SURFACES. THIS WOULD PLACE BEST CHANCES FOR PCPN OVERNIGHT
ACROSS THE NRN 1/2 OF THE FCST AREA. MID-LEVEL LOW MOVES SEWD ON
WEDNESDAY, THOUGH SCT SHOWERS WILL CONTINUE ACROSS MUCH OF THE FA
DURING THE DAYLIGHT HOURS, BEFORE DIMINISHING QUICKLY FROM N-S WED
EVENING. NAM SOUNDINGS INDICATE THAT SKIES SHOULD AT LEAST PARTIALLY
CLEAR BY DAYBREAK THURSDAY. PER 0Z GFS ENSEMBLE MOS, TEMPERATURES
SHOULD WARM BACK TO AROUND NORMAL BY FRIDAY. CS

.LONG RANGE (DAYS 4-7: FRI NIGHT-TUESDAY)
HIGH PRESSURE BUILDING INTO CENTRAL KENTUCKY AND SOUTHERN INDIANA
FRIDAY EVENING WITH THE HIGH ACROSS THE FA DURING THE DAY SATURDAY.
GFS TRIES TO BRING INCREASED MOISTURE AND SOME RAIN SOUTH INTO FA
SUNDAY NIGHT AND MONDAY WHILE DGEX AND ECMWF KEEP AREA DRY. RAIN
WILL DEPEND ON NORTHERN STREAM FLOW DROPPING SOUTH WITH RIDGE
WEAKENING. FOR NOW WILL KEEP FRONT TO THE NORTH OF FA. WILL BRING
SOME CLOUDS INTO FA BUT WILL NOT ADD PRECIPITATION TO DAY 6 OR 7.

HIGH TEMPERATURES WILL START OUT IN THE 60S AND WILL WARM SLOWLY AS
HIGH PRESSURE MOVES SLOWLY TO THE EAST. MINIMUM TEMPERATURES WILL
ALSO RISE SLOWLY. - MBS

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.KY...NONE.

&&
Hazardous weather outlook, Apr 12, 2:15 PM EST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT TUE APR 12 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130830-
ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-
BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON-
FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON-
HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-
MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-
PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-
WASHINGTON-WOODFORD-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
315 PM EDT TUE APR 12 2005

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING
THE REMAINDER OF THE AFTERNOON, LASTING INTO THE NIGHTTIME HOURS.
CLOUD TO GROUND LIGHTNING AND BRIEF BURSTS OF HEAVY RAIN WILL OCCUR
IN THE VICINITY OF ANY STORMS. DUE TO COLD TEMPERATURES ALOFT, THE
STRONGER STORMS THIS AFTERNOON AND EVENING COULD PRODUCE LARGE HAIL,
THEREFORE THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF
SEVERE STORMS FOR THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
REPORTS CAN BE SUBMITTED VIA OUR WEBSITE AT WEATHER.GOV/LOUISVILLE.

CS

In the hours before

Special weather statement, Apr 12, 2:54 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT TUE APR 12 2005

INZ083-089-KYZ023-024-026-027-061-062-070>075-122115-
ALLEN KY-BARREN KY-BRECKINRIDGE KY-BUTLER KY-DUBOIS IN-EDMONSON KY-
GRAYSON KY-HANCOCK KY-LOGAN KY-MONROE KY-OHIO KY-PERRY IN-SIMPSON KY-
WARREN KY-
INCLUDING THE CITIES OF...BOWLING GREEN...FRANKLIN...GLASGOW...
HARDINSBURG...JASPER...LEITCHFIELD...RUSSELLVILLE
254 PM EST (254 PM CDT) TUE APR 12 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT...
STRONG THUNDERSTORMS WERE MOVING ACROSS SOUTH CENTRAL KENTUCKY FROM
NEAR BOWLING GREEN SOUTH THROUGH FRANKLIN IN SIMPSON COUNTY. THESE
STORMS WERE INTENSIFYING AND COULD PRODUCE HAIL. THE STORMS WILL ALSO
BE CAPABLE OF PRODUCING STRONG WINDS, DANGEROUS LIGHTNING AND VERY
HEAVY RAIN.

OTHER STRONG THUNDERSTORMS WILL MOVE EAST INTO DUBOIS AND PERRY
COUNTIES IN INDIANA AND HANCOCK AND OHIO COUNTIES IN KENTUCKY BETWEEN
4 AND 430 PM EDT. THESE STORMS COULD ALSO PRODUCE HAIL, GUSTY WINDS,
DANGEROUS LIGHTNING AND VERY HEAVY RAIN.

IF THE WEATHER BECOMES THREATENING, SEEK SAFE INDOOR SHELTER.
REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT.

SCHOLZ
Special weather statement, Apr 12, 4:10 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
510 PM EDT TUE APR 12 2005

INZ083-089-KYZ023-024-026-027-061>063-070>074-122230-
ALLEN KY-BARREN KY-BRECKINRIDGE KY-BUTLER KY-DUBOIS IN-EDMONSON KY-
GRAYSON KY-HANCOCK KY-HART KY-LOGAN KY-OHIO KY-PERRY IN-SIMPSON KY-
WARREN KY-
INCLUDING THE CITIES OF...BOWLING GREEN...FRANKLIN...GLASGOW...
HARDINSBURG...JASPER...LEITCHFIELD...RUSSELLVILLE
410 PM EST (410 PM CDT) TUE APR 12 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT...

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF SOUTH
CENTRAL KENTUCKY THROUGH 630 PM EDT. STORMS WILL BE MOST NUMEROUS
ALONG AND WEST OF INTERSTATE 65. THESE STORMS WILL MOVE NORTH AT
20 MPH...AND MAY PRODUCE DIME SIZED HAIL...GUSTY WINDS...AND
FREQUENT LIGHTNING. OTHER STRONG STORMS WILL MOVE ACROSS DUBOIS
COUNTY BY 5 PM EST.

IF THE WEATHER BECOMES THREATENING, SEEK SAFE INDOOR SHELTER.
REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT.

DENMAN
Local storm report, Apr 12, 5:00 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 PM EDT TUE APR 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             1 N HORSE CAVE          37.19N 85.91W
04/12/2005  0.88 INCH        HART               KY   TRAINED SPOTTER

&&

RL
Local storm report, Apr 12, 5:04 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
604 PM EDT TUE APR 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     HORSE CAVE              37.17N 85.91W
04/12/2005                   HART               KY   EMERGENCY MNGR

            SEVERAL TREES DOWN IN HORSE CAVE

&&

RL

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.